Q. Do I need to take medicine for high levels of LDL?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Apr 04, 2016

Hello doctor,

I am 43 years old. I do not smoke or drink, but my food habits are not very good. Recently, I got my blood checked for Apo B/Apo A and the ratio was really bad at 1.6. The triglyceride is around 474 and this rose from 270 around three months back. My HDL is 26, LDL 116 and TC 237. Let me explain that my last 60 days diet which was really high on rice and oil. I also had a lot of cashew nuts in the last 30 days before this checkup. Fasting sugar is 114 and postprandial 170. May I know whether I need to start taking any medication or this can be taken care of by exercise? My last three years blood report has been showing elevated reports of LDL around 180 and my TC has been around 270. I have always maintained my blood glucose level within the normal range, but this time it has overshot (114). My BP has always been bang on 120/80 mmHg. Please advice.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

We are here to help you.

  • You definitely need treatment for high cholesterol along with dietary modifications.
  • You need to be started on a combination of Atorvastatin and Fenofibrate.
  • Start regular exercise and avoid oil, rice and potatoes.
  • For blood sugars, you can wait for some time and try to control it with lifestyle changes only.
  • After one month, you should get a repeat lipid profile as well as a test known as HbA1c (glycated hemoglobin), which will give you an average of three months blood sugar value.

Revert back after the repeat test to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Hi doctor,

My HbA1c is 6 as per the last blood test. But, I remember having eaten a lot of sweets in that period and it is only reflective of that. Otherwise it was always hovering around 5.6. Are there any harmful effects of the drugs you have mentioned? Please confirm.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

  • Every medicine has its side effects, but it is not essential that everyone gets that.
  • We need to compare the harmful effects of the disease versus the drug. In your case, the disease is going to harm you more.
  • Commonly seen side effects of the medicine discussed above are myalgia, myopathy and liver dysfunction.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Also Read Answers From:

Related Questions & Answers


Penis enlargement exercises led to swollen veins on my shaft. Please guide me.

Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full »

What diet can be followed to help lower cholesterol?

Query: Hello doctor, I am having a high borderline cholesterol. Can you suggest me a diet chart? I have attached reports herewith.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.